Elastic rods in life- and material-sciences: A general integrable model

Argeri, Mario, Barone, Vincenzo, de Lillo, Silvana, Lupo, Gaia and Sommacal, Matteo (2009) Elastic rods in life- and material-sciences: A general integrable model. Physica D: Nonlinear Phenomena, 238 (13). pp. 1031-1049. ISSN 0167-2789

Full text not available from this repository. (Request a copy)
Official URL: http://dx.doi.org/10.1016/j.physd.2009.02.006


The study of elastic deformations in thin rods has recently seen renewed interest due to the close connection between these systems and coarse-grained models of widespread application in life- and material-sciences. Until now, the analysis has been restricted to the solution of equilibrium equations for continuous models characterized by constant bending and twisting elastic moduli and/or by isotropic rod section. However, more realistic models often require more general conditions: indeed this is the case whenever microscopic information issuing from atomistic simulations is to be transferred to analytic or semi-analytic coarse-grained or macroscopic models. In this paper we will show that integrable, indeed solvable, equations are obtained under quite general conditions and that regular (e.g. circular helical) solutions emerge from reasonable choices of elastic stiffnesses.

Item Type: Article
Subjects: G100 Mathematics
G900 Others in Mathematical and Computing Sciences
Department: Faculties > Engineering and Environment > Mathematics, Physics and Electrical Engineering
Depositing User: Ay Okpokam
Date Deposited: 24 Jan 2012 11:57
Last Modified: 13 Oct 2019 00:25
URI: http://nrl.northumbria.ac.uk/id/eprint/5074

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics